Aa
A
A
A
Close
Dermatology Community
53.6k Members
Avatar universal

Discoloration of penis skin post HPV treatment

Hi,

I hope you can help me. I had cryotherapy one month ago and surgical excision two years ago to treat some genital warts on the shaft of my penis. Now, after the treatments, my penis skin has some areas that seem to be hyperpigmented (darker in color) and other areas that seem hypopigmented (lighter in color). Is there anything I can do to bring these discolored areas back to the color they were before? (By the way, I'm hispanic and my skin looks like its constantly tanned)

I have tried tanning lotion on the hypopigmented areas with no avail. I have NOT tried bleaching cream on any of the hyperpigmented areas yet (can't say I'm comfortable with the idea of applying bleach on my penis). I would appreciate your advice on how to get an even color on the skin of my penis again. Everytime I am with a sex partner, the question about "why I have areas of diferent color on my penis" inevitably comes up and I have to spend the next ackward moments uncomfortably explaining my treatment history to her.

Thank you very much for your attention and help.

Warmly,

Saldarica (AKA: Discolored P.)
1 Responses
563773 tn?1374250139
MEDICAL PROFESSIONAL
Hello,
It sounds like post inflammatory hyperpigmentation or hypopigmentation. Hypopigmentation is very difficult to treat, but you can try Elidel cream or Protropic ointment on these hypopigmented areas. But use them after a dermatologist’s guidance. If the symptoms still persist then you can talk to your dermatologist about laser-assisted chemabrasion(LACA).It has provided excellent results in such hypopigmentation.
Regarding hyperpigmentation, although many different creams like available like hydroquinone, azelaic acid, corticosteroids and tretinoin cream but it is advisable to use them after consulting a dermatologist only as the skin of penis is very thin and sensitive.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.




Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions